I had my thyroid removed several years ago and they have to keep lowering my dose. Ive went from 150 mcg down to 112mcg and never have felt good. This added onto my Fibromyalgia has really done a number on me... My last TSH level was at 0.5 but I feel like tired and I havent lost a pound. You would think I would have to take a large dose if I have no thyroid. HELP!
I know it doesn't seem to make sense, but the medication is adjusted solely by your levels, and yours is within the normal range. I know the fibro can really sap your strength and make you feel tired and out of sorts. Has your dr done a complete blood panel on you lately? You could be anemic or have some pretty severe vitamin deficiencies that would also effect you. Your diet may be causing some of this also.
No real firm answers for you, I'm sorry. Just some thoughts as to what you might try and get checked out. Hopefully someone with a lot more wisdom than I will see your post and give you will additional ideas. In the meantime, hang in there!
Hi. I think it would help if you did some reading from the Mayo web site on thyroid and it's treatment. Increasing the dose tells the brain to produce less hormone. Reducing the dose says more hormone. Hormone is in the pituitary.
As for the subject of a thyroid that is calcified, mine had such spots. My Endo thought leave it alone. I saw a surgeon who routinely does the surgery and we agreed the calcifications were hiding cancer. The surgery showed micro cell cancer. This cannot be found with biopsy, by the way. Endo was surprised. I switched Endo doc. Trust you gut on this.
I just had a thyroidectomy Jan/12 for cancer. I used to be hypothyroid and the Endo had a lot of problems balancing my thyroid. When we found out I had cancer, she thinks that was why. Now she has to supress my thyroid levels and I am on 150 instead of 100 of Synthroid. How are your calcium levels. I had to stay in hospital and extra day because my calcium levels were too low. Found out my parathyroids do not work at all. I have to take calcium and vitamin D now. That can make you feel unwell if your levels are not good too. By the way my Tsh is .63. I know of others who have had a thyroidectomy done and have trouble feeling themselves. Usually they are tired, but with time they feel better. Others seem to bounce back fast enough.
Hope you feel better soon!
Your body needs a thyroid to function, so the medication becomes your thyroid-substitute when the thyroid is removed. Instead of your thyroid sending essential messages to your brain to allow your body to function properly, the medicine sends the message to your brain, so your brain reacts as if you still have an active thyroid.
Just wondering how you are doing now? I am experiencing the same thing... I have had a thyroidectomy 10 years ago, along with hysterectomy (left 1 ovary) 2 years ago. I always ranged from synthroid 150 to 175. Since July I have been determined to lose 40 pounds. I have cut out all carbs and sugar since July and now last month started keto diet. In October my doctor had to lower me from 200 to 175 in December from 175 to 150 now today from 150 to 137 for being hyperthyroid. I don't understand why I keep having to be lowered and only have lost 8 pounds doing 800-1200 calorie diet with intermittent fasting 12-8 pm. I am sooo very frustrated and not understanding what is going on??? Would love any advice!!!
Have your doctor check your tsh 3 level. I was feeling the same way. My endo checked mine. And my tsh 3, was extremely low. Even though normal tsh level. My body was not making free tsh 3. She just told me not all women produce it with only synthroid. Was put on liothyronine. And now I feel so much better. And even lost 10 pounds.
- Synthroid Information for Consumers
- Synthroid Information for Healthcare Professionals (includes dosage details)
- Side Effects of Synthroid (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 29 Sep 2009 • 2 answers
Posted 26 Nov 2014 • 1 answer
Posted 28 Jul 2015 • 2 answers
Posted 27 Sep 2015 • 2 answers
Posted 28 Nov 2016 • 1 answer